MAUDE Adverse Event Report: ZIMMER GMBH ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-42; ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM

ZIMMER GMBH ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-42; ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy date detail of product: item # 0104223033, item name anatomical shoulder reverse, screw system, 4.5- 33, lot # 2857358.The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that patient underwent revision surgery due to possible prosthetic joint infection.A subsequent surgery on the (b)(6) was due to the irrigation of the right shoulder and the debridement of an infected rtsa.
 
Additional Manufacturer Narrative
Investigation results were made available.Dhr-review: ref#: 01.04223.033 lot#: 2857358, yield: (b)(4), delivered: (b)(4).The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Ref#: 01.04223.042 lot#: 2865695, yield: (b)(4), delivered: (b)(4).The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: infection.Event description: it was reported that the patient had a revision surgery on the 4th of april due to possible prosthetic joint infection.Review of received data: several x-rays were received and reviewed, medical records were provided and reviewed.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.The product combination was approved by zimmer biomet.Instruction for use (ifu): in the ifu under the section warnings it is mentioned "re-use of a single use device that has come in contact with blood, bone, tissue or other body fluids may lead to patient or user injury.Possible risks associated with the re-use of a single use device include, but are not limited to, mechanical failure and transmission of infectious agents".Conclusion summary it was reported that the patient had a revision surgery on the 4th of april due to possible prosthetic joint infection.No products have been received for material analysis; therefore the condition of the component is unknown.The gamma sterilization specification of the device certifies the suitability of sterilization.The irradiation certificate of the affected lot has been reviewed and was found to be according to specification.Therefore, it can be excluded that an unsterile device caused the infection.Moreover, no trend on infection has been observed for this product family.Therefore, it is highly unlikely that a disadvantageous product design favored or contributed to the infection.The investigation results did not identify a non-conformance or a complaint out of box (coob).However, based on the available information, an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350 - 2019 - 00304 - 1.Note: this is a split case with warsaw: (b)(4).
 
Event or Problem Description
Investigation result are now available.
 
Additional Manufacturer Narrative
This case has been re-opened to enter additional information received.Should this additional information change the previous manufacturer's assessment of the case, an amended medical device report will be sent.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.

Brand Name
ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-42
Common Device Name
ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8603586
Report Number0009613350-2019-00303
Device Sequence Number19566904
Product Code HSD
UDI-Device Identifier00889024483033
UDI-Public00889024483033
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K052906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue Number01.04223.042
Device Lot Number2865695
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer06/24/2019
01/09/2020
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date06/26/2019
02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight104